Dr put me on Prevacid.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

IBS sufferer
Regular Member


Date Joined Apr 2006
Total Posts : 41
   Posted 6/29/2006 9:03 PM (GMT -7)   
After I completed my medication for acid reflux, esophagitis, gastritis and H. Plyori bacteria, my stomach started hurting again. I called my GI dr and advised that I was hurting and that I heard that H.Plyori was very hard to get rid of.  All he did was prescribe me more Prevacid.  Could my stomach be producing that much acid to cause stomach pains and diarrhea?  Has anyone had relief from their problems while on Prevacid?

Canyonbabe711
Veteran Member


Date Joined Mar 2006
Total Posts : 1451
   Posted 6/29/2006 9:31 PM (GMT -7)   
There is a sort of rebound effect when you go off the PPI's like Prevacid and it can cause problems. Whether it would be the cause of the problems you are having now I don't know but when I have stopped using the PPI's suddenly I have had a problem. I think it is just a readjustment of the system. Acid can cause bloating, gas, nausea to name a few and those can cause pain.

dbab
Veteran Member


Date Joined Jan 2004
Total Posts : 4151
   Posted 6/30/2006 6:29 AM (GMT -7)   
H.Pylori is a bacteria and the only way of getting rid of it that I know of is through antibiotics. Usually with H.Pylori, a doc will prescribe an antibiotic and double up on a normal dosage of a PPI (like prevacid). Once the course of antibiotics are complete, the doc will usually put you on a normal dosage of a PPI. Have you been put on any kind of antibiotic for it?
Hugs, Des
Co-Moderator ~ IBS Forum
Dx: IBS 1989, Diverticulosis 2004, UC 2005, Sjogren's 2006
Meds: Sulfazine EC 1000mg, Mesalamine Enemas, Chlorzoxazone 500mg, Naprosyn 500mg, Symax SL .125mg, Protonix 40mg, Xanax XR 2mg, Miralax 17g, Supplements
 
 
Please help Healing Well continue to help others by donating  http://www.healingwell.com/donate
 


IBS sufferer
Regular Member


Date Joined Apr 2006
Total Posts : 41
   Posted 6/30/2006 9:40 AM (GMT -7)   
Yes, I was originally on the Prevpac which consisted of 2000mgs of amoxicillin, prevacid, and proton pump inhibitor (forgot the name). I called my doctor and told him that I had heard that the bacteria was hard to get rid of, and all he rx'd was the Prevacid.

Canyonbabe711
Veteran Member


Date Joined Mar 2006
Total Posts : 1451
   Posted 7/1/2006 9:35 PM (GMT -7)   
If you were on the Prevpac it includes Prevacid but once that was over you started to have more problems again. I could be something short lived till your stomach gets back to normal. It has had a big shock with the heavy antibiotics. I think I would try some Probiotics as your stomach is probably out of balance now. either acidophalous or a combo. That would be my guess. If you can handle dairy you might try the Activa yogurt. I can't handle dairy anymore so just do the Acidophalous and Probiotic combo. Give it a little chance to build up some good bacteria and take the Prevacid or one of the lesser acid reducers and see how it goes for a while.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 11:53 AM (GMT -7)
There are a total of 2,733,060 posts in 301,078 threads.
View Active Threads


Who's Online
This forum has 151233 registered members. Please welcome our newest member, Blazenky.
354 Guest(s), 13 Registered Member(s) are currently online.  Details
Blazenky, 81GyGuy, countess18, ArtAngel, Tick41, reminder, Huddie, Tudpock18, iho, omar brarou, JackH, hatter15, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer